A 40-year-old female asked:
Always fine w penicillin, but had extreme allergic reaction reaction to keflex! does that mean i am now also allergic to penicillin for sure?
1 doctor answer • 2 doctors weighed in
Specializes in Allergy and Immunology
Not necessarily: While penicillin and Cephalexin (keflex) share some features, allergy to one does not necessarily to one mean that you are allergic to the other. See a board-certified allergist/immunologist to sort things out.
4.5k viewsReviewed >2 years ago
Last updated Jun 24, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.